Texas, 2011

Damaging Wind in Texas, June 6, 2011

June 6, 2011 · NWS CRP · 1 event in 1 county or zone

Scattered strong to severe thunderstorms moved through the Victoria area in the late afternoon on June 6th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Scattered strong to severe thunderstorms moved through the Victoria area in the late afternoon on June 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 6, 2:24 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 6, 2:24 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 PM CDT MON JUN 6 2011

.SHORT TERM...THUNDERSTORMS ARE DEVELOPING NORTH OF MATAGORDA BAY
THIS AFTERNOON. SHOULD SEE A FEW OF THESE STORMS MAKE THEIR WAY
INTO THE NORTHEAST PART OF OUR AREA LATE THIS AFTERNOON. KEEPING
20 POPS IN THIS AREA THROUGH 03Z. DRIER AIR NEAR THE SURFACE WILL
INTRODUCE THE POTENTIAL FOR GUSTY WINDS WITH THESE THUNDERSTORMS. A
FEW SHOWERS COULD MAKE IT FARTHER SOUTH ALONG THE COAST.

SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE TONIGHT. WITH
SOUTHEASTERLY WINDS DEVELOPING...WILL EXPECT LOW TEMPERATURES
TONIGHT TO BE A FEW DEGREES WARMER THAN LAST NIGHT. HIGH TEMPS
TOMORROW WILL BE A FEW DEGREES COOLER THAN TODAY WITH INCREASING
DPTS. 10 POPS CONTINUE IN THE FAR EAST TOMORROW WITH LINGERING
MOISTURE.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...ATMOSPHERE DRIES OUT THROUGH
SATURDAY AS UPPER RIDGE RE-ESTABLISHES ITSELF. THAT MEANS HOT AND
DRY WEATHER CONTINUING. HOWEVER...AFTERNOON HIGHS WILL BE A DEGREE
OR TWO COOLER AND LOWS AND COUPLE OF DEGREES WARMER THAN THE LAST
COUPLE OF DAYS...GIVEN THAT THE FLOW WILL BE SOUTHEAST OR SOUTH.
WITH LOW PWATS...EXPECTING MAINLY CLEAR OVERNIGHT AND MOSTLY SUNNY
MOST LOCATIONS DURING THE DAY...BUT CLOUDS WILL BEGIN TO COME BACK A
BIT MORE TOWARD THE WEEKEND WITH CONTINUED ONSHORE FLOW.

MODELS DISAGREE ON SUNDAY/MONDAY TIME FRAME OF LONG TERM FORECAST.
GFS AND CANADIAN ARE WETTER WHILE ECMWF IS DRIER. IN FACT GFSX-MOS
HAS LOW CHANCE POPS IN FOR MONDAY. RATHER THAN BITE ON THIS WETTER
FORECAST SCENARIO (GFS SHIFTING CARIBBEAN MOISTURE WEST WHILE ECMWF
KEEPS IT NORTH...CANADIAN NOT AS STRONG WEST...MOISTURE NOT A
TROPICAL SYSTEM). SINCE PREVIOUS GFS WAS DRIER...WILL KEEP THE
FORECAST DRY BUT INCREASE GHOST POPS TO 10 PERCENT EAST ON SUNDAY
AND MOST AREAS ON MONDAY. WILL ALSO LOWER HIGH TEMPS A BIT. OTHER
SHIFTS CAN ADJUST IN TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  91  73  92  72  /  10  10  10  10  10
VICTORIA          70  95  71  95  70  /  20  10  10  10  10
LAREDO            75 104  76 104  77  /  10  10  10  10  10
ALICE             68  96  71  96  71  /  10  10  10  10  10
ROCKPORT          75  90  77  89  78  /  10  10  10  10  10
COTULLA           71 102  71 101  70  /  10  10  10  10  10
KINGSVILLE        68  95  72  95  71  /  10  10  10  10  10
NAVY CORPUS       74  89  76  89  77  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Jun 6, 3:53 AM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 AM CDT MON JUN 6 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-071000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
453 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE AROUND THE VICTORIA AREA THIS
AFTERNOON AND EARLY EVENING.

AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH
COUNTRY AND RIO GRANDE PLAINS THIS AFTERNOON...DUE TO RELATIVE
HUMIDITY VALUES OF 20 TO 30 PERCENT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH COUNTRY
AND RIO GRANDE PLAINS EACH AFTERNOON...DUE TO RELATIVE HUMIDITY
VALUES OF 25 TO 35 PERCENT...WIND GUSTS BETWEEN 15 AND 25 MPH...
AND DROUGHT-STRESSED FUELS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/JR

In the hours before

Special weather statement, Jun 6, 4:03 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 PM CDT MON JUN 6 2011

TXZ234-062230-
VICTORIA-
503 PM CDT MON JUN 6 2011

...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF INEZ...OR 7 MILES SOUTHWEST OF
EDNA...PROPAGATING SOUTHWEST AROUND 25 MPH.

THIS STORM WILL BE NEAR...
  WOOD HI BY 510 PM CDT.
  PLACEDO BY 515 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

87

The radar

The Corpus Christi radar (KCRP), 141 km away, was scanning. The volume nearest the first event began at 22:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Victoria

When
June 6, 4:20 PM CST
Where
Victoria County, 1.38 mi S of Inez
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
28.880, -96.780

Wind gust around 60 mph was reported near Inez.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308863.